MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF4040C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Paresis (1998)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v amf3636c200tu, serial/lot #: (b)(4), udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in the endovascular treatment of a 55mm taa.  it was reported when the patient returned for follow-up about 18 months later, after review of the patient's ct scan, the patient was complaining of pain and it may be that the patient's pain is coming from expansion of the true lumen due to stent placement.Despite some retrograde filling into the false lumen, the residual aneurysm sac is stable.There is a small, stable pseudoaneurysm.  1 year later, it was noted on imaging that there is there is retrograde filling into the false lumen- which is worse/ brighter than on prior imaging.This filling has led to a small amount of expansion of the false lumen from 5.3cm to 5.6cm over a year.There is also a new outpouching within the false lumen at the distal aspect of the stent.A further 2 days later, the patient was noted to have always had pain but says its worse than a year before. the pain got worse gradually and now the patient  does have episodes of severe pain.The patient complains of pain at the anatomical site of this new outpouching.The pain has significantly affected the patients  quality of life and mental health.The residual aneurysm sac is starting to expand (slightly) due to retrograde filling into the false lumen.Intervention was performed the following month, a tevar was performed for an expanding symptomatic 5.6 cm dtaa utilizing a 'knickerbocker' technique.Two valiant captivia stent grafts were implanted.  it was reported the patients post-operative course was complicated by immediate postoperative paraparesis.The patient had an emergent csf drain and augmented the patients  blood pressure.The patients  neurologic exam return to normal within 3 postoperative days.  the patient was eventually discharged home ambulating without any neurological deficits.  during another follow-up, the patient  feels worse than prior to his recent surgery.The patient  personally feels like all of this was made worse after the lumbar drain. the aorta was remodeling well at time of last imaging.The patient shared that their pain is much worse, than because the tevar.No cause was reported.  no additional clinical sequalae were provided and the patient will be monitored.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15624933
Report Number9612164-2022-03835
Device Sequence Number6345595
Product Code MIH
UDI-Device Identifier00643169346543
UDI-Public00643169346543
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model NumberVAMF4040C200TU
Device Catalogue NumberVAMF4040C200TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Initial Report FDA Received Date10/18/2022
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight110 KG